Idaho, 2011Tornado in Idaho, June 23, 2011
June 23, 2011 · NWS PIH · 1 event in 1 county or zone
An EF0 tornado hit the city of Moreland along Pioneer Road between 800 and 900 West between 6:50 and 7:00 pm MDT On June 23rd. four homes received damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An EF0 tornado hit the city of Moreland along Pioneer Road between 800 and 900 West between 6:50 and 7:00 pm MDT On June 23rd. four homes received damage. A shed at one home was destroyed and a garage to the back of another home was destroyed. A third home had wood sidign removed and damaged trees. A camper was flipped over and was on it's top at a 4th home. The Jensen Grove Park near Blackfoot had 19 trees either snapped or uprooted by the storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 23, 12:40 PM MST, 5 hours 10 minutes earlier.
Area forecast discussion, Jun 23, 12:40 PM MST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
140 PM MDT THU JUN 23 2011
.DISCUSSION...UPPER TROUGH BEARING DOWN ON IDAHO PER WV SAT
IMAGERY THIS AFTERNOON WITH SOUTHWEST FLOW ALOFT OVER EASTERN
IDAHO. BAND OF MOISTURE MOVING INTO THE REGION PER SATELLITE BUT
GOOD LOW LEVEL MOISTURE IN PLACE WITH SURFACE DEWPOINTS RANGING
FROM THE 40S AT HIGHER ELEVATION TO THE LOWER AND MID 50S IN THE
SNAKE PLAIN...AMPLY MOIST FOR THIS REGION. ATMOSPHERE BEGINNING TO
DESTABILIZE WITH LAPS ANALYZED LIFTED INDICES IN THE -2 TO -4
RANGE AND CAPE OVER 1500J/KG ACROSS THE SNAKE PLAIN. A FEW WEAK
STORMS HAVE ALREADY FIRED AT THE LEADING EDGE OF THE MID LEVEL
MOISTURE AND SURFACE FRONT ACROSS THE CENTRAL MTNS WITH THE
REMAINING AREA QUIET FOR NOW. EXPECT STORMS TO DEVELOP ACROSS THE
REGION THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING AHEAD OF
SURFACE FRONT. STRONGEST STORMS LIKELY TO STAY NORTH OF FCST AREA
BUT COULD SEE A FEW RATHER STRONG CELLS WITH DAMAGING WINDS AND
LARGE HAIL.
SURFACE FRONT AND UPPER TROUGH SHIFT NORTHEAST INTO CENTRAL AND
EASTERN MONTANA OVERNIGHT WITH CENTER OF UPPER LOW REMAINING AT
THE BC CANADA/ALBERTA BORDER. A LINGERING TAIL OF MOISTURE REMAINS
ACROSS THE REGION AND NAM IS VERY FAVORABLE IN CONTINUING
CONVECTION THROUGH THE DAY FRIDAY. HAVE NUDGED POPS UPWARD
SLIGHTLY. SFC GRADIENT TIGHTENS SOMEWHAT BEHIND FRONT AND WILL
ISSUE LAKE WIND ADVISORY FOR BREEZY CONDITIONS ACROSS AMERICAN
FALLS RESERVOIR. MODELS SHIFT UPPER LOW CENTER EAST BUT LEAVE
BASE OF TROUGH THROUGH MONTANA TOWARD EASTERN IDAHO WHILE UPPER
RIDGE TRIES TO BUILD ALONG COAST. CANNOT RULE OUT THE POSSIBILITY
OF ISOLATED THUNDERSTORMS EACH DAY THROUGH THE WEEKEND ESPECIALLY
OVER HIGHER TERRAIN. NEXT PACIFIC LOW CONTINUES TO DEVELOP OFF THE
PACNW COAST WITH BROAD RIDGE MOVING INTO THE NORTHERN ROCKIES FOR
MONDAY. SHOULD SEE CONDITIONS QUIET DOWN SOME EARLY NEXT WEEK BUT
THERE HAVE BEEN SOME DIFFERENCES IN THE EXTENDED MODEL RUNS. EARLY
LOOK AT 12Z ECMWF BRINGS SOLUTION IN LINE WITH 12Z GFS WHICH
STRENGTHENS SOUTHERLY FLOW ACROSS THE REGION BY TUESDAY AND HOLDS
STRONG UPPER LOW OFF NORTHERN CALIFORNIA COAST. THIS WOULD IMPLY A
DRIER SOLUTION FOR LATE IN THE EXTENDED PERIODS BUT GIVEN
UNCERTAINTY HAVE LEFT WEAK POPS JUST UNDER CLIMO FOR THE PERIOD. DMH
&&
.AVIATION...AN UPPER LEVEL LOW WAS SHIFTING EAST INTO CANADA THIS
AFTERNOON WITH A MOIST AND UNSTABLE SW FLOW OBSERVED ACROSS SRN
IDAHO. SCT-BKN CONVECTION IS EXPECTED ACROSS THE REGION THIS
AFTERNOON/EVE WITH GUSTY WINDS THROUGH 04Z. THE LOW SHIFTS EAST
INTO THE CANADIAN ROCKIES FRIDAY AFTERNOON WITH A SECOND ROUND OF
CONVECTION EXPECTED NEAR THE MONTANA/WYOMING BORDER. VFR
CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. HUSTON
&&
.FIRE WEATHER...A STRONG LOW PRESSURE SYSTEM WAS OBSERVED MOVING
INTO WRN CANADA THIS AFTERNOON AND IS FORECAST TO MOVE SLOWLY EAST
THROUGH THE WEEKEND. WARM AND UNSTABLE CONDITIONS WILL PROMOTE
SCATTERED THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. COOLER
TEMPERATURES WILL FILTER INTO THE REGION TONIGHT AS THE LOW MOVES
SLOWLY EAST TOWARD THE CANADIAN ROCKIES. BREEZY CONDITIONS ARE
EXPECTED FRIDAY WITH INSTABILITY SHOWERS EXPECTED ALONG THE
MONTANA/WYOMING BORDER. A SECONDARY DISTURBANCE WILL DIG SE ALONG
THE DIVIDE SUNDAY AFTERNOON WHICH WILL LIKELY PROMOTE ANOTHER ROUND
OF CONVECTIVE ACTIVITY ALONG THE MONTANA/WYOMING BORDER. HUSTON
&&
.HYDROLOGY...HAVE CONTINUED FLOOD STAEMENT FOR HENRYS NEAR REXBURG
WITH CONTINUED HIGH FLOWS DUE TO SNOWMELT. OTHER RIVERS IN THE
REGION REMAIN HIGH BUT BELOW FLOOD CONCERN. TEMPERATURES FOR THE
NEXT WEEK EXPECTED TO REMAIN ONLY SLIGHTLY BELOW NORMAL SO
SNOWMELT SHOULD CONTINUE. PRECIPITATION THREATS AT THIS TIME
REMAIN CONVECTIVE AND NOT WIDESPREAD SO BASINS WILL LIKELY
EXPERIENCE HIT OR MISS RAINFALL TOTALS. GROUND IS SATURATED
ESPECIALLY AT HIGHER ELEVATIONS BUT BELIEVE STORMS WILL BE MOVING
QUICK ENOUGH SO FLASH FLOOD THREAT SHOULD BE MINIMIZED. DMH
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 11 AM TO 9 PM MDT FRIDAY IDZ021.
&&
Hazardous weather outlook, Jun 23, 2:42 AM MST, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
342 AM MDT THU JUN 23 2011
IDZ017>025-031-032-240945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
342 AM MDT THU JUN 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING...BECOMING MORE ISOLATED TONIGHT. STRONG TO SEVERE STORMS
ARE POSSIBLE WITH STRONG DOWNBURST WINDS AS THE BIGGEST THREAT.
LOCALLY HEAVIER RAIN AND HAIL ARE ALSO POSSIBLE. THE MOST LIKELY
LOCATION FOR STRONG/SEVERE STORMS WILL BE ACROSS NORTHERN AND EASTERN
AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE OVERALL PATTERN THROUGH THE PERIOD IS FOR COOLER THAN AVERAGE
TEMPERATURES WITH SOME SHOWER AND THUNDERSTORM ACTIVITY. HIGH
WATER LEVELS ARE LIKELY IN SOME AREAS DUE TO MOSTLY SNOWMELT.
THERE COULD BE SOME SHORT TERM RAPID RISES DUE TO HEAVIER RAINFALL
ALTHOUGH PROBABILITIES FOR THAT ARE LOW. THE RIVER FLOOD WARNING
FOR THE HENRYS FORK AT REXBURG REMAIN IN EFFECT. AREAS WE ARE
WATCHING FOR RISING WATER LEVELS ARE THE BEAR RIVER UPSTREAM OF
STEWART DAM...SMALLER STREAMS AND RIVERS IN THE CENTRAL MOUNTAINS
AND ALSO THE HEADWATERS OF THE SNAKE...HENRYS FORK AND TETON
RIVERS.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Local storm report, Jun 23, 2:32 PM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
332 PM MDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL SE STONE 42.02N 112.69W
06/23/2011 M0.50 INCH ONEIDA ID TRAINED SPOTTER
VERY HEAVY RAIN AS WELL
&&
CHATTINGSLocal storm report, Jun 23, 2:39 PM MST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
339 PM MDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 5 NNE PEBBLE 42.82N 111.97W
06/23/2011 M0.25 INCH CARIBOU ID TRAINED SPOTTER
&&
CHATTINGSLocal storm report, Jun 23, 3:21 PM MST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
421 PM MDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 E LAVA HOT SPRINGS 42.62N 111.95W
06/23/2011 E0.50 INCH BANNOCK ID PUBLIC
REPORTED AT FISH CREEK SUMMIT
&&
CHATTINGSLocal storm report, Jun 23, 3:29 PM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
429 PM MDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL SWAN VALLEY 43.44N 111.32W
06/23/2011 M0.50 INCH BONNEVILLE ID PUBLIC
&&
CHATTINGSLocal storm report, Jun 23, 3:39 PM MST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
439 PM MDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 W VICTOR 43.60N 111.13W
06/23/2011 M0.50 INCH TETON ID TRAINED SPOTTER
WINDS ESTIMATED AT 35 MPH
&&
CHATTINGSSpecial weather statement, Jun 23, 4:51 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
551 PM MDT THU JUN 23 2011
IDZ018-031-240030-
BLAINE ID-CUSTER ID-
551 PM MDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL CUSTER COUNTY IN CENTRAL IDAHO
EXTREME NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO
UNTIL 630 PM MDT
AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF ATLANTA..MOVING NORTHEAST
AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALENA...
LAT...LON 4394 11498 4395 11499 4428 11437 4398 11414
4379 11480 4378 11485 4382 11487 4385 11499
4388 11498 4391 11501
TIME...MOT...LOC 2351Z 239DEG 35KT 4386 11493
HEDGESTornado, Bingham
- When
- June 23, 5:50 PM MST to 6:00 PM MST
- Where
- Bingham County, 1.5 mi SW of Moreland to 1 mi SW of Moreland
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Property damage
- $7,000
- Reported by
- NWS Storm Survey
- Coordinates
- 43.205, -112.471
An EF0 tornado hit the city of Moreland along Pioneer Road between 800 and 900 West between 6:50 and 7:00 pm MDT On June 23rd. four homes received damage. A shed at one home was destroyed and a garage to the back of another home was destroyed. A third home had wood sidign removed and damaged trees. A camper was flipped over and was on it's top at a 4th home. A storm survey was done and it was determined to be an EF0 tornado. The Jensen Grove Park near Blackfoot had 19 trees either snapped or uprooted by the storm.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Connecticut, June 23, 20111 death · 2 injured · $8,000 · 1 event
- Tornadoes and Flash Flooding in Tennessee, June 23 to 24, 2011$185,000 · EF1 · 13 events
- Flooding in Utah, June 23 to 30, 2011$470,000 · 5 events
- Hail and Damaging Winds in South Carolina, June 23, 2011$64,000 · 1.25 in hail · 20 events
- Flash Flooding and Damaging Wind in New York, June 23, 2011$111,000 · 50 kt wind · 3 events
- Flooding in Illinois, June 23 to 30, 2011$70,000 · 6 events
- Hail and Damaging Winds in Kentucky, June 23, 2011$68,000 · 1 in hail · 5 events
- Hail and Damaging Winds in West Virginia, June 23, 2011$52,000 · 70 kt wind · 6 events
- Hail and Damaging Winds in North Carolina, June 23, 2011$46,000 · 1 in hail · 8 events
- Damaging Winds in Kentucky, June 23, 2011$58,000 · 55 kt wind · 2 events
- Damaging Winds in Ohio, June 23, 2011$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 23, 20111 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327475.